Alert archive / Maine / Special Weather Statements in 2021
Special Weather Statement, NWS Gray, ME
NWS Gray, ME issued this special weather statement at Jul 23, 2021, 4:00 PM EDT for Androscoggin County, Maine. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 4:00 PM EDT (20:00 UTC)
- Expired
- Jul 23, 2021, 4:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Gray, ME
County Androscoggin County, ME
The radar
The Portland,ME radar (KGYX), 55 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209 WWUS81 KGYX 232000 SPSGYX Special Weather Statement National Weather Service Gray ME 400 PM EDT Fri Jul 23 2021 MEZ012-020-021-232030- Southern Oxford-Androscoggin-Kennebec- 400 PM EDT Fri Jul 23 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OXFORD AND NORTHEASTERN ANDROSCOGGIN COUNTIES... At 400 PM EDT, a strong thunderstorm was located over Canton, or 12 miles north of Turner, moving southeast at 20 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Turner, Canton, Leeds, Livermore, Buckfield, Hebron, Hartford, Sumner and Peru. If outdoors, consider seeking shelter inside a building. LAT...LON 4445 7045 4450 7029 4429 7007 4421 7040 TIME...MOT...LOC 2000Z 336DEG 16KT 4443 7035 $$ MSC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:36 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 23, 3:36 PM EDT, 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Gray ME 336 PM EDT Fri Jul 23 2021 .SYNOPSIS... Scattered showers and thunderstorms are across the region this afternoon and will wane as the sunsets. High pressure will build in with clear skies tomorrow. A front will approach the region overnight Saturday and cross the area on Sunday morning bringing widespread rain and thunder. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... Scattered showers and thunderstorms persist across the region this afternoon as upper level trough keeps freezing levels low. Most of these storms are Pulse type, quick to intensify and quick to pass. With the low freezing levels have had reports of hail and expect some very isolated wind damage with the strongest cores collapsing. Convective initiation is very much tied to the diurnal heating and thus expect the reverse later this evening with coverage rapidly decreasing after sunset. HRRR has done a good job with the timing and general coverage of the convection and have leaned on it for the PoP for the next several hours. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/... Overnight after storms decrease we'll see clear skies. Satellite reveals a broad area of dry air to our west and expect temperatures to fall rapidly as a result. Lows will drop the low 50s with some northern valleys in the 40s. While it's generally dry, midday dew points are in the 50s and expect fog to form in the CT river valley, and possibly up into the northern Androscoggin. For Saturday expect clear skies with high pressure. A robust seabreeze will likely push inland as far as Sebago lake and keep temperatures cooler along the coast. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Low pressure will be passing well north of the area as it travels through central Quebec Sunday morning, with a warm front associated with the system approaching the area at this time. Widespread shower ahead of the front will be ongoing Sunday morning. The rain will mostly end across western New Hampshire by the early afternoon as the region tries to break into the warm sector behind the warm front. The warm air is notoriously stubborn to actually make it in with these type of set ups, but if and where it does make will stand the best chance of seeing a few stronger thunderstorms Sunday afternoon as the cold front approaches. Areas farther east into Maine will likely hold onto the showers for more of the afternoon hours, thus minimizing the risk of storms across these areas. The front will most likely be clearing the coastline by Monday morning, with our trough dominated pattern continuing for the foreseeable future. Next week will continue to be characterized by temperatures generally near to below normal, with frontal passages roughly every other day and broad surface high pressure in between. High pressure looks to be in control for Monday, with seasonable highs and mainly sunny skies. A cold front will approach later Tuesday, likely brining a round of afternoon showers and thunderstorms. The front will likely clear the area on Wednesday, yielding clearing and improving conditions during the daytime on Wednesday as weak high pressure builds into the area for Wednesday night and Thursday. Another front will likely approach the area by late next week, but it's too early to tell and there is significant model divergence on where and when the low will track through, so at this time I'm keeping an increased chance of POP's for the end of the time period. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Short Term... Scattered showers and thunderstorms are ongoing across the region and may briefly impact CON MHT PSM through the next few hours. Showers will end after sunset with valley fog in the CT river impacting HIE and LEB overnight. Sunny skies and VFR will continue through the day on Saturday. Long Term... Widespread showers will bring restrictions Sunday morning, lasting through most of the afternoon across eastern terminals, while western terminals see a period of VFR/MVFR conditions Sunday starting late morning before scattered thunderstorms develop in the late afternoon hours. VFR conditions return Monday, with another chance of showers and storms returning Tuesday afternoon. VFR conditions likely return later on Wednesday. && .MARINE... Short Term... Few scattered thunderstorms will move over Casco Bay and the midcoast for the next few hours. Otherwise calm winds and seas will hold through the start of the weekend. Long Term... A front will cross the region on Sunday morning with rain, and thunderstorms. Winds will go NW behind the front. && .TIDES/COASTAL FLOODING... High astronomical tides will bring water levels just to minor flood stage across New Hampshire and southwest Maine. With calm seas and little wave action have opted for a Coastal Flood statement to highlight the elevated water levels. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Curtis SHORT TERM... LONG TERM...Clair/Legro AVIATION... MARINE... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 23, 3:06 AM EDT, 12 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 306 AM EDT Fri Jul 23 2021 MEZ023-024-NHZ014-240715- Coastal York-Coastal Cumberland-Coastal Rockingham- 306 AM EDT Fri Jul 23 2021 This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...Today and tonight. Astronomical tides peak tonight and given that recent tides have managed to rise a little higher than predicted some minor flooding is possible in the low lying areas from Portland south to the Seacoast. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-018>022-025>028-033-NHZ001>013-015-240715- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Sagadahoc-Lincoln-Knox-Coastal Waldo-Interior Cumberland Highlands- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 306 AM EDT Fri Jul 23 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-240715- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 306 AM EDT Fri Jul 23 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 23, 3:05 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
305 PM EDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL BRUNSWICK 43.92N 69.97W
07/23/2021 E0.25 INCH CUMBERLAND ME PUBLIC
0.40 INCHES OF RAINFALL.
&&
NBLocal storm report, Jul 23, 3:09 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
309 PM EDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG MADISON 43.90N 71.15W
07/23/2021 CARROLL NH PUBLIC
MULTIPLE BRANCHES DOWN DUE TO THUNDERSTORM
WINDS.
&&
NBSpecial weather statement, Jul 23, 3:34 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Gray ME
334 PM EDT Fri Jul 23 2021
MEZ020-232000-
Androscoggin-
334 PM EDT Fri Jul 23 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ANDROSCOGGIN
COUNTY...
At 333 PM EDT, a strong thunderstorm was located near Lewiston,
moving southeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Lewiston, Turner, Lisbon, Greene, Durham, Sabattus, Minot and Wales.
This includes Interstate 95 between mile markers 77 and 88.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4408 7002 4404 7003 4396 7019 4414 7033
4422 7016 4408 7001
TIME...MOT...LOC 1933Z 325DEG 14KT 4414 7021
KimbleSpecial weather statement, Jul 23, 3:35 PM EDT, 25 minutes before
Special Weather Statement National Weather Service Gray ME 335 PM EDT Fri Jul 23 2021 NHZ001-002-232000- Northern Coos-Southern Coos- 335 PM EDT Fri Jul 23 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COOS COUNTY... At 335 PM EDT, a strong thunderstorm was located near Dixville, or 8 miles southeast of Colebrook, moving southeast at 20 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Colebrook, Errol, Dixville, Columbia, Dummer and Stark. If outdoors, consider seeking shelter inside a building. LAT...LON 4483 7148 4490 7134 4475 7107 4462 7135 TIME...MOT...LOC 1935Z 322DEG 17KT 4482 7136 Kimble
Special weather statement, Jul 23, 3:41 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Gray ME 341 PM EDT Fri Jul 23 2021 MEZ027-232015- Knox- 341 PM EDT Fri Jul 23 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KNOX COUNTY... At 341 PM EDT, a strong thunderstorm was located 8 miles west of Rockport, or 8 miles west of Camden, moving southeast at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Rockland, Camden, Rockport, Thomaston, Hope, Appleton, Union and Washington. If outdoors, consider seeking shelter inside a building. LAT...LON 4427 6935 4432 6922 4417 6902 4407 6926 TIME...MOT...LOC 1941Z 324DEG 11KT 4423 6924 Kimble
Special weather statement, Jul 23, 4:00 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Gray ME 400 PM EDT Fri Jul 23 2021 MEZ012-020-021-232030- Southern Oxford-Androscoggin-Kennebec- 400 PM EDT Fri Jul 23 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OXFORD AND NORTHEASTERN ANDROSCOGGIN COUNTIES... At 400 PM EDT, a strong thunderstorm was located over Canton, or 12 miles north of Turner, moving southeast at 20 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Turner, Canton, Leeds, Livermore, Buckfield, Hebron, Hartford, Sumner and Peru. If outdoors, consider seeking shelter inside a building. LAT...LON 4445 7045 4450 7029 4429 7007 4421 7040 TIME...MOT...LOC 2000Z 336DEG 16KT 4443 7035 MSC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:20 PM EDT | Special Weather Statement | GYX | York | 25 min |
| Jul 23, 12:29 PM EDT | Special Weather Statement | GYX | Kennebec | 31 min |
| Jul 23, 12:38 PM EDT | Special Weather Statement | GYX | York | 37 min |
| Jul 23, 12:47 PM EDT | Special Weather Statement | GYX | Oxford | 28 min |
| Jul 23, 12:57 PM EDT | Severe Thunderstorm Warning | GYX | York | 33 min |
| Jul 23, 1:05 PM EDT | Special Weather Statement | GYX | Androscoggin | 25 min |
| Jul 23, 1:09 PM EDT | Special Weather Statement | GYX | Kennebec | 36 min |
| Jul 23, 1:30 PM EDT | Special Weather Statement | GYX | Androscoggin | 30 min |
| Jul 23, 1:41 PM EDT | Special Weather Statement | GYX | Kennebec | 34 min |
| Jul 23, 1:45 PM EDT | Special Weather Statement | GYX | York | 30 min |
| Jul 23, 1:57 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 27 min |
| Jul 23, 2:05 PM EDT | Special Weather Statement | GYX | Sagadahoc | 25 min |
| Jul 23, 2:09 PM EDT | Special Weather Statement | GYX | Kennebec | 36 min |
| Jul 23, 2:13 PM EDT | Severe Thunderstorm Warning | GYX | York | 27 min |
| Jul 23, 2:16 PM EDT | Special Marine Warning | GYX | 26 min | |
| Jul 23, 2:21 PM EDT | Special Weather Statement | GYX | Somerset | 39 min |
| Jul 23, 2:24 PM EDT | Severe Thunderstorm Warning | GYX | Oxford, York | 51 min |
| Jul 23, 2:50 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Sagadahoc | 25 min |
| Jul 23, 2:56 PM EDT | Special Marine Warning | GYX | 34 min | |
| Jul 23, 3:13 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Sagadahoc | 32 min |
| Jul 23, 3:19 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Kennebec, Oxford | 41 min |
| Jul 23, 3:25 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Somerset | 23 min |
| Jul 23, 3:27 PM EDT | Special Marine Warning | GYX | 48 min | |
| Jul 23, 3:34 PM EDT | Special Weather Statement | GYX | Androscoggin | 26 min |
| Jul 23, 3:39 PM EDT | Coastal Flood Statement | GYX | Cumberland, York | 10 hr |
| Jul 23, 3:39 PM EDT | Special Marine Warning | GYX | 66 min | |
| Jul 23, 3:41 PM EDT | Special Weather Statement | GYX | Knox | 34 min |
| Jul 23, 4:09 PM EDT | Special Weather Statement | GYX | Androscoggin | 36 min |
| Jul 23, 4:14 PM EDT | Special Weather Statement | GYX | Oxford | 31 min |
| Jul 23, 4:22 PM EDT | Special Weather Statement | GYX | Kennebec | 23 min |
| Jul 23, 4:44 PM EDT | Special Weather Statement | GYX | Androscoggin, Kennebec | 31 min |
| Jul 23, 4:57 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 33 min |
| Jul 23, 5:23 PM EDT | Special Weather Statement | GYX | Lincoln | 22 min |
| Jul 23, 5:28 PM EDT | Special Weather Statement | GYX | Cumberland, Sagadahoc | 32 min |
| Jul 23, 5:35 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 18 min |
| Jul 23, 5:53 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 37 min |
| Jul 23, 6:17 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 43 min |
| Jul 23, 6:19 PM EDT | Special Marine Warning | GYX | 56 min | |
| Jul 23, 6:30 PM EDT | Special Weather Statement | GYX | York | 30 min |
| Jul 23, 6:57 PM EDT | Special Weather Statement | GYX | York | 18 min |
| Jul 23, 7:06 PM EDT | Special Weather Statement | GYX | York | 24 min |
| Jul 23, 12:31 PM EDT | Special Weather Statement | GYX | Coos | 29 min |
| Jul 23, 12:53 PM EDT | Special Weather Statement | GYX | Hillsborough | 37 min |
| Jul 23, 1:20 PM EDT | Special Weather Statement | GYX | Belknap | 25 min |
| Jul 23, 1:37 PM EDT | Special Weather Statement | GYX | Carroll | 23 min |
| Jul 23, 1:52 PM EDT | Special Weather Statement | GYX | Carroll | 23 min |
| Jul 23, 2:16 PM EDT | Special Weather Statement | GYX | Carroll | 29 min |
| Jul 23, 2:36 PM EDT | Special Weather Statement | GYX | Belknap | 24 min |
| Jul 23, 2:42 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Grafton | 33 min |
| Jul 23, 3:35 PM EDT | Special Weather Statement | GYX | Coos | 25 min |
| Jul 23, 3:38 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 21 min |
| Jul 23, 4:18 PM EDT | Special Weather Statement | GYX | Merrimack | 27 min |
| Jul 23, 4:27 PM EDT | Special Weather Statement | GYX | Rockingham | 33 min |
| Jul 23, 4:38 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 18 min |
| Jul 23, 4:43 PM EDT | Severe Thunderstorm Warning | GYX | Hillsborough, Merrimack, Rockingham | 47 min |
| Jul 23, 5:18 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Coos, Grafton | 42 min |
| Jul 23, 5:59 PM EDT | Special Weather Statement | GYX | Coos | 31 min |
| Jul 23, 6:25 PM EDT | Special Weather Statement | GYX | Grafton | 35 min |
| Jul 23, 7:35 PM EDT | Special Weather Statement | GYX | Carroll | 25 min |
Nearby
Special Weather Statements in Maine, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.